Volume 35, Issue 6 (November 1990)

    Sudden Cardiac Death During Exercise in a Weight Lifter Using Anabolic Androgenic Steroids: Pathological and Toxicological Findings

    (Received 22 January 1990; accepted 1 February 1990)

    CODEN: JFSOAD

      Format Pages Price  
    PDF 7 $25   ADD TO CART


    Abstract

    A 21-year-old, previously healthy weight lifter collapsed during a bench press workout. He had taken anabolic androgenic steroids parenterally for the previous several months. Pertinent autopsy findings included marked cardiac and renal hypertrophy and hepatosplenomegaly, with regional myocardial fibrosis and focal myocardial necrosis. Nandrolone (19-nor-testosterone) metabolites were identified in postmortem urine. The possible etiologies of the cardiac findings are discussed.


    Author Information:

    Farb, A
    Fellow and chairman, Armed Forces Institute of Pathology, Washington, DC

    Luke, JL
    Consultant forensic pathologist, Behavioral Science Investigative Support Unit, FBI Academy, Quantico, VA

    Sample, RHB
    Assistant professor, Indiana University School of Medicine, Indianapolis, IN

    Virmani, R
    Fellow and chairman, Armed Forces Institute of Pathology, Washington, DC


    Stock #: JFS12981J

    ISSN: 0022-1198

    DOI: 10.1520/JFS12981J

    ASTM International
    is a member of CrossRef.

    Author
    Title Sudden Cardiac Death During Exercise in a Weight Lifter Using Anabolic Androgenic Steroids: Pathological and Toxicological Findings
    Symposium , 0000-00-00
    Committee E30